Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Does acetaminophen and avinza cause increased creatinine and BUN levels?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5369 Questions
Hi - I just had my blood checked for kidney and liver function because I'm on meds for a chronic back injury. My creatinine level is 1.17 and BUN level is 12. Should I be concerned, and how can I lower it? My meds have 325 of acetaminophen per tablet (I take 3 daily at different times). I'm also taking 30mg avinza (lowest dose on Nice a day) and antidepressant med. Are these causing the higher level? I would have a very difficult time functioning daily without the meds. Are there any that would be less harmful or are these amounts even an issue? Thank you!
Posted Tue, 18 Feb 2014 in Kidney Conditions
Answered by Dr. Grzegorz Stanko 49 minutes later
Brief Answer: No need to worry. Detailed Answer: Hello! Thank you for the query. This medicines in regular dosages should not affect kidneys. Your creatinine level is only slightly elevated. BUN is fine. Such creatinine level can appear if you XXXXXXX been drinking much recently and usually does not indicate any kidneys issues. To make it lower, please increase mineral water intake so you will be urinating more often. After few days of such diet you can check it again. If it will be still elevated or will be rising, please consult nephrologist. Hope this will help. Feel free to ask further questions. Regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor